The road to being effexor-free! A long by worth it one.
I know exactly how you feel. I am currently on my 3rd and final try to "detox" from Effexor ER. I say this is my final time since my last dose was 3 days ago after tapering off from 150mg over a 2 month period. I started Effexor XR in March 2008, after a so called panic attack that I didn't know that I had. I have had depression in the past, but due to deaths in the family and major life changes. At first, this medication worked wonders! I felt better, I started to loose weight and was very optimistic. In 4 months time I lost 55 lbs due to the loss of desire in eating sweets and junk food. My appetite was gone too. I felt great. If I would of known what was about to happen next, I would not ever started this drug.Around October 2008, I lost my insurance. After a few days without Effexor, I felt really bad. I noticed extreme bruising on my legs and arms and my muscles ached. I went to my doctor and they said that it was a side effect of discontinuing the medication. I decided at that point I didn't need the medication any longer, and plus it was too expensive anyway.The next few days were horrible! I felt like I had the worse case of food poisoning. I ended up paying $230 for a months supply. As soon as I took my first dose, within 2 hours, I was fine. Fast forward to December 2008. My appetite came back with a vengeance. I have gained back all of the weight I lost, plus an additional 20. I decided at that point, I am done. The physical discomfort and just the mental damage from the huge weight change is enough for me. Well, it was not that easy. The first 2 times I tried to gt off, I caved. This time I have slowly tried to come off. I am feeling horrible. I have been off of work for the last week. The dizziness,exhaustion and headache is killing me. My last dose was a few days ago, and I don't know what to do. I talked to a pharmacist and she was well aware of what I am going through. he told me to take Excedrin Tension Headache for the aches and pains. Also, she told me to take Dramamine for the nausea and dizziness, since it is used for motion sickness. So far, it seems to be working. For how long, who knows.My life is being negatively affected in all ways from stopping this medication. My marriage, my job, my health and being a mother is suffering. Something needs to be done about this medication. It is not safe. I really believe this drug was intended to get patients "hooked". The cost alone is staggering, especially if you loose or don't have insurance. I feel like an addict going through detox. It is not fair for patients who take this medication willingly to have to go through the pain and agony of trying to discontinue this drug. I hope more people step up and let the drug company know that we will no longer tolerate being tortured just so they can make a quick buck. Sorry this is so long, but I feel comfort that I am not in this alone.